MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BMT SPLINED KNEE STM V2 16X80; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. BMT SPLINED KNEE STM V2 16X80; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient was revised approximately four years post implantation due to femoral loosening and pain.The femoral, offset adapter and stem were revised for cause.Articular surface was exchanged as best practice.All other implants remained.No product is available for return as it was discarded by the the facility.
 
Additional Manufacturer Narrative
(b)(4).G2: australia.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device was discarded by the facility.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products & mdrs: 185262 vngd ssk 360 r fem 60mm lot# 3462161.Mdr: 0001825034-2023-02721.185210 bmt 360 2.5mm offset adapter lot# 268100 mdr: 0001825034-2023-02723 additional associated products ----------------------------------------------- 185086 vngd ssk ps tib brg 16x71/75 lot# 963270 148289 bmt splined knee stm v2 14x40 lot# 963020 185211 bmt 360 tib 5.0 offset adapter lot# 134970 185203 bmt 360 tib tray 71mm lot# 503010 185651 bmt 360 tib lg cruciate wing lot# 002760 185223 bmt 360 tib aug 71x5mm lot# 759970 185223 bmt 360 tib aug 71x5mm lot# 176410 66056768 palacos r+g fast lot# 92734904.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.  h6-component code- suggested code: mechanical g4-stem.Visual examination of the provided pictures identified the femoral implant implanted in the patient.The stem, adaptor and femoral in the second picture are explanted with foreign material on their surfaces.As the devices were not returned, further evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.The reported products were reviewed for compatibility with no issues noted.Review of complaint history found no additional related issues for these items and the reported part and lot combinations.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: right total knee arthroplasty with loosening of the femoral and possibly tibial components.Overall fit alignment of the implants appears to be appropriate.Mild osteopenia.Complaint is confirmed from the provided radiographs.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event if any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BMT SPLINED KNEE STM V2 16X80
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18184178
Report Number0001825034-2023-02722
Device Sequence Number7567799
Product Code JWH
UDI-Device Identifier00880304529038
UDI-Public(01)00880304529038(17)290204(10)222300
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121149
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number148306
Device Lot Number222300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2023
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale